Hail, Garvin
- When
- June 7, 6:12 AM CST
- Where
- Garvin County, 3.97 mi W of Stratford
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.800, -97.030
A similar pattern to the 5th brought high plains convection into northwest Oklahoma by early on the 7th, with storms strengthening across central Oklahoma, producing isolated wind gusts over 80 mph and a few large hail reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A similar pattern to the 5th brought high plains convection into northwest Oklahoma by early on the 7th, with storms strengthening across central Oklahoma, producing isolated wind gusts over 80 mph and a few large hail reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 5:03 AM CST, 1 hour 9 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 603 AM CDT Tue Jun 7 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 104 AM CDT Tue Jun 7 2022 Storms are currently ongoing in much of southwestern Kansas and parts of the Oklahoma panhandles. In particular, the beginnings of a complex in Texas (OK) and Stephens (KS) counties seems to be developing. Current expectation is for storms to congeal into an MCS and move through northwestern and central Oklahoma in the 7z to 15z timeframe tonight. Environment looks very capable of supporting convection late tonight (SBCAPE: 2000-2500 joules, effective bulk shear: 30-45 knots, MCS Maintenance probability: ~70). CIN remains high for the first part of the night, suppressing most of the convection through about 7-9z, but starts to erode after that as a shortwave moves over the region. Damaging winds and heavy rain will be the main concerns with these storms. A few caveats: A few runs of the HRRR (02 and 04Z) suggest we may get nothing overnight. The two environmental points that may lend some support to this are: a) storms may struggle some with the capping in place, especially if it does not erode as fast as forecast, and b) the low-level jet looks fairly weak. That being said, these runs are an outlier from other HRRR runs and most of the rest of the CAMs. Additionally, with the otherwise supportive environment and already developing complex in the panhandles, a null solution seems fairly unlikely. Some convection may linger into the morning hours before moving on. Average temperatures are expected during the day (mid 80s in northern Oklahoma to 90s in north Texas). Tuesday night will bring another possible MCS into the area. This shows up in most of the CAMs, though timing/area are still uncertain. Severe hazards including flooding will be possible again with these storms as a very similar environment sets up. Day && .LONG TERM... (Wednesday through Monday) Issued at 206 AM CDT Tue Jun 7 2022 Models show the MCS parade continues through the end of the work week then ridging begins to influence the region leading to a drier forecast. Models show that the relatively zonal flow with various weak shortwaves will continue until later this week when the upper flow becomes more northwesterly. This will continue the pattern of overnight/early morning storm chances. Storms could linger across portions of the fa Wednesday morning from the Tuesday night's MCS. The chances for storms/MCS Wednesday night into early Thursday are currently a bit lower but then it looks like there will be a better chance for storms/MCS across portions of the fa once again Thursday night into Friday with NW flow aloft and another cool front moving into the area. Models show storms could develop west of the area in eastern NM Wednesday afternoon/evening then move east. There is some question on how far east the storms will be able to propagate but looks like there is a chance the convection could move into and across parts of the area Wednesday night into Thursday morning. Storm development with eventual MCS moving across at least northern portions of the fa seems more likely Thursday night into Friday morning. Strong to severe storms will continue to be possible with these rounds of storms. Heavy rain/flooding will also continue to be a concern. Of course, there continues to be one caveat to storm potential and that is the unknown affects of the previous night's convection. Models show some mid/upper ridging beginning to influence the region this weekend which will make it harder for storms to affect the region. The ridging will also lead to warmer temperatures across the fa. && .AVIATION... (12Z TAFS) Issued at 546 AM CDT Tue Jun 7 2022 A thunderstorm complex just east of Clinton has been gradually building eastward toward Oklahoma City. These storms will affect KOKC and KOUN (gusty winds and reduced visibilities) through the early morning hours before moving off to the south and east. Storms moving east across northern Oklahoma have transitioned to just showers. Winds will be more or less easterly throughout the day with generally VFR conditions outside of convection. Late tonight another storm complex is expected to affect the area, but confidence is low in timing and location. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 85 69 82 67 / 50 40 30 30 Hobart OK 89 68 86 67 / 20 40 20 20 Wichita Falls TX 95 73 93 71 / 10 20 10 10 Gage OK 85 64 80 63 / 30 50 10 20 Ponca City OK 85 67 82 63 / 50 60 30 10 Durant OK 90 72 89 71 / 20 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....25 AVIATION...14
Hazardous Weather Outlook National Weather Service Norman OK 416 AM CDT Tue Jun 7 2022 OKZ004>048-050>052-TXZ083>090-080915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 416 AM CDT Tue Jun 7 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Storms are possible over parts of central and west central Oklahoma through the early morning hours. Some thunderstorms could become severe with damaging wind gusts and hail. Flooding of low lying and poorly drained areas could also be a concern in areas that have seen recent heavy rain. Additional thunderstorms will be possible again late tonight into early Wednesday morning. The highest chances will be across the northern half of Oklahoma. Damaging winds and large hail will be possible with these storms as well as heavy rains leading to flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorms will remain possible across Oklahoma and western north Texas through Friday. The storms will mainly occur during the late evening into early morning hours each day and will be most numerous across the northern half of Oklahoma. Some severe storms will be possible each night with damaging winds and hail the main concerns. Locally heavy rain could also cause a flooding concern in some locations. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement National Weather Service Norman OK 549 AM CDT Tue Jun 7 2022 OKZ027-028-040-071115- Grady OK-Garvin OK-McClain OK- 549 AM CDT Tue Jun 7 2022 ...Strong thunderstorms will impact portions of northeastern Garvin, central Grady and southwestern McClain Counties through 615 AM CDT... At 549 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles southeast of Pauls Valley to 3 miles south of Tabler. Movement was east at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Chickasha, Blanchard, Pauls Valley, Purcell, Lindsay, Maysville, Dibble, Wayne, Washington, Paoli, Cole, Alex, Criner, Middleberg, Tabler, Payne and Whitebead. This includes the following highways... Interstate 35 between mile markers 67 and 91. Interstate 44 between mile markers 79 and 91. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with these storms and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3465 9723 3506 9805 3518 9773 3476 9694 TIME...MOT...LOC 1049Z 252DEG 23KT 3469 9721 3500 9782 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Mahale
Special Weather Statement
National Weather Service Norman OK
609 AM CDT Tue Jun 7 2022
OKZ027>030-040-071145-
Grady OK-Pottawatomie OK-Cleveland OK-Garvin OK-McClain OK-
609 AM CDT Tue Jun 7 2022
...Strong thunderstorms will impact portions of northeastern Garvin,
east central Grady, southeastern Cleveland, southwestern Pottawatomie
and McClain Counties through 645 AM CDT...
At 609 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Middleberg to 5 miles southwest of
Stratford. Movement was northeast at 20 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Southwestern Norman, Newcastle, Blanchard, Pauls Valley, Purcell,
Noble, Slaughterville, Lexington, Goldsby, Maysville, Dibble, Wayne,
Washington, Paoli, Cole, Wanette, Byars, Rosedale, Criner and
Middleberg.
This includes the following highways...
Interstate 35 between mile markers 70 and 108.
Interstate 44 between mile markers 97 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3464 9711 3500 9788 3526 9770 3516 9730
3490 9693 3488 9693
TIME...MOT...LOC 1109Z 218DEG 16KT 3510 9770 3476 9705
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MahaleSpecial Weather Statement
National Weather Service Norman OK
645 AM CDT Tue Jun 7 2022
OKZ028>030-071215-
Pottawatomie OK-Cleveland OK-McClain OK-
645 AM CDT Tue Jun 7 2022
...Strong thunderstorms will impact portions of northeastern
Cleveland, southwestern Pottawatomie and southwestern McClain
Counties through 715 AM CDT...
At 644 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Wanette to near Newcastle.
Movement was northeast at 10 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Southern Oklahoma City, southwestern Norman, Moore, Newcastle,
Blanchard, Purcell, Noble, Slaughterville, Lexington, Goldsby, Wayne,
Washington, Cole, Asher, Wanette, Etowah, Rosedale and Trousdale.
This includes the following highways...
Interstate 35 between mile markers 87 and 115.
Interstate 44 between mile markers 105 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms!
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3485 9711 3486 9726 3510 9767 3526 9764
3535 9757 3499 9691
TIME...MOT...LOC 1144Z 209DEG 10KT 3499 9711 3528 9760
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
MahaleSpecial Weather Statement National Weather Service Norman OK 646 AM CDT Tue Jun 7 2022 OKZ023-027-071215- Grady OK-Caddo OK- 646 AM CDT Tue Jun 7 2022 ...A strong thunderstorm will impact portions of central Grady and east central Caddo Counties through 715 AM CDT... At 646 AM CDT, Doppler radar was tracking a strong thunderstorm near Lake Chickasha, moving east at 50 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Chickasha, Blanchard, Anadarko, Tuttle, Minco, Alex, Verden, Amber, Bridge Creek, Pocasset, Norge, Bradley, Middleberg, Tabler, Lake Chickasha and Ninnekah. This includes Interstate 44 between mile markers 76 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm! Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3538 9809 3528 9767 3487 9767 3507 9833 TIME...MOT...LOC 1146Z 291DEG 43KT 3514 9810 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Mahale
Special Weather Statement
National Weather Service Norman OK
651 AM CDT Tue Jun 7 2022
OKZ025-028>030-071215-
Oklahoma OK-Pottawatomie OK-Cleveland OK-McClain OK-
651 AM CDT Tue Jun 7 2022
...Strong thunderstorms will impact portions of south central
Oklahoma, Cleveland, southwestern Pottawatomie and southwestern
McClain Counties through 715 AM CDT...
At 651 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Wanette to near Moore.
Movement was northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southern Oklahoma City, Norman, Moore, Newcastle, Purcell, Noble,
Slaughterville, Lexington, Goldsby, Valley Brook, Asher, Tribbey,
Wanette, St. Louis, Etowah, Rosedale, Macomb, Stanley Draper Lake,
Lake Thunderbird and Little Axe.
This includes the following highways...
Interstate 35 between mile markers 93 and 123.
Interstate 44 between mile markers 102 and 113.
Interstate 240 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms!
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3506 9684 3485 9710 3518 9767 3527 9767
3544 9752
TIME...MOT...LOC 1151Z 230DEG 22KT 3503 9704 3531 9749
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MahaleSpecial Weather Statement National Weather Service Norman OK 703 AM CDT Tue Jun 7 2022 OKZ042-043-071230- Coal OK-Pontotoc OK- 703 AM CDT Tue Jun 7 2022 ...A strong thunderstorm will impact portions of northwestern Coal and southeastern Pontotoc Counties through 730 AM CDT... At 703 AM CDT, Doppler radar was tracking a strong thunderstorm near Stonewall, moving northeast at 15 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Stonewall, Tupelo, Centrahoma and Jesse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3456 9654 3464 9661 3477 9645 3461 9623 TIME...MOT...LOC 1203Z 240DEG 14KT 3462 9651 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Mahale
The Norman radar (KTLX), 63 km away, was scanning. The volume nearest the first event began at 12:11 UTC.
5 thunderstorm wind, 2 hail, 2 flash flood. Local standard time, as filed.
Heavy ponding on roads and ditches overflowing.
Numerous areas of tree and power line damage between Pauls Valley and Stratford.
Stalled vehicles reported in flooded roadways.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038753, 1038754, 1038755, 1038756, 1038757, 1038758, 1038759, 1038760, 1038761.